Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jul 26, 2021, 4:34 PM CDT for Kewaunee County, Wisconsin. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2021, 4:34 PM CDT (21:34 UTC)
- Expired
- Jul 26, 2021, 5:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Green Bay, WI
County Kewaunee County, WI
The radar
The Green Bay radar (KGRB), 37 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 4:54 PM CDT | HAIL 0.5 | Luxemburg, WI | OCCASIONAL QUARTER INCH TO HALF INCH HAIL AT NORTHBROOK GOLF. |
| Jul 26, 5:11 PM CDT | TSTM WND DMG | 3 Ene Rankin, WI | LAW ENFORCEMENT REPORTED TWO TREES DOWN AND BLOCKING A ROAD IN ALGOMA. DELAYED REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.6 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2259 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
788
WWUS83 KGRB 262134
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
434 PM CDT Mon Jul 26 2021
WIZ039-040-262230-
Kewaunee WI-Brown WI-
434 PM CDT Mon Jul 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BROWN AND NORTHERN
KEWAUNEE COUNTIES UNTIL 530 PM CDT...
At 434 PM CDT, Doppler radar was tracking a strong thunderstorm near
Green Bay, moving east at 25 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Green Bay, Bay Shore Park, Algoma, Luxemburg, Humboldt, Casco,
Lincoln, Gregorville, Rankin and Euren.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4461 8737 4456 8740 4448 8794 4462 8799
4463 8796 4463 8792 4467 8772 4467 8736
TIME...MOT...LOC 2134Z 261DEG 24KT 4457 8790
$$
MPCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jul 26, 2:44 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 26, 2:44 PM CDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 244 PM CDT Mon Jul 26 2021 Forecast discussion for routine afternoon forecast issuance .SYNOPSIS... Issued at 244 PM CDT Mon Jul 26 2021 Very warm and humid with a few rounds of thunderstorms through mid-week, then turning cooler and drier for the rest of the work week and into next weekend. A strong band of westerlies across the northern CONUS and southern Canada will gradually but substantially amplify during the period. A longwave ridge position will be in the west, with a trough in the east. By the weekend, a full-latitude ridge will extend along the U.S. and Canadian Rockies, with a deep trough over eastern Canada and the northeast quarter of the CONUS. The pattern favors very warm temperatures and humid conditions for a couple more days, with a significant trend toward cooler and drier conditions thereafter. The precipitation forecast will be subject to the typical uncertainty related to convective precipitation during the summer. But the best guess is for AOA amounts. && .SHORT TERM...Tonight and Tuesday Issued at 244 PM CDT Mon Jul 26 2021 The latest RAP analysis and satellite/radar imagery show low pressure over western South Dakota and an associated warm front stretching east into southern Minnesota. Further north, a secondary warm front is draped from North Dakota to the U.P.-Wisconsin border early this afternoon. Most thunderstorm activity has occurred across South Dakota and southwest Minnesota so far today. However, dewpoints have been climbing across northern Wisconsin and northern Minnesota where mixed layer instability ranges from 600 j/kg over northeast WI to over 1000 j/kg north of Brainard. Some inhibition remains, however, upwards of 50 j/kg that has limited cu formation over parts of northern WI. Starting to see pockets of agitated cu from Wood/Portage to Forest where isolated showers and storms have formed. Because dewpoints are remaining elevated (not mixing out at some sites), not out of the question that a few storms could develop mid to late afternoon north and west of the Fox Valley. Convergence isn't particularly impressive near the U.P. border, but instability and shear will likely be sufficient to develop strong storms if they initiate. Otherwise, eyes will be watching trends over northern Minnesota late this afternoon for convective initiation. Tonight...Clusters of severe thunderstorms remain expected to develop over northern Minnesota early this evening. The latest model guidance indicates a slower arrival time (10pm-12am) as they move along the warm front (instability gradient) into north- central WI. Relatively high uncertainty in the details could cause the arrival time to shift a couple hours either direction. Most unstable capes of 1500-2000 j/kg and deep layer shear of 35-45 kts will likely be able to sustain a damaging wind and large hail threat as storms enter north- central WI. However, instability should rapidly diminish overnight which should result in a transition to mainly a damaging wind and heavy rain threat as storms move southeast. It's not clear if storms will have enough instability to work with to propagate into central WI and the Fox Valley overnight. Fortunately, forward propagation should be sufficient to negate a high end heavy rainfall threat, but rainfall rates should be sufficient for at least a low end threat. Lows ranging from the lower to upper 60s. Tuesday...Many of the forecast details depend upon how thunderstorms evolve tonight, where the front and any outflow boundaries stall out. But generally, guidance points toward the front stalling from central to northeast WI. The airmass will remain quite unstable ahead of the front (1000-2000 j/kg of cape), but convergence (and forcing in general) doesn't look as robust as tonight. Models are generally dry for tomorrow afternoon, but given the uncertainty and forecast instability, didn't stray far from the previous forecast. Highs ranging from near 80 over northern WI to the upper 80s by Wautoma and Wisconsin Rapids. .LONG TERM...Tuesday Night Through Monday Issued at 244 PM CDT Mon Jul 26 2021 The overall forecast scenario has held consistent for the past couple days, and did so again today. Low-end PoPs are warranted for Tuesday evening due to the presence of a weak boundary in the area. A lack of large scale forcing suggests any activity will be isolated. But it could still be strong given the warm/humid conditions and deep layer shear. The most significant round of convection is likely to occur Wednesday afternoon into Wednesday night when mid-level shortwave crosses the area along with a seasonably strong cold front. SPC outlooked the southwest half of the forecast area with a slight risk for severe weather on the early morning day 3 outlook. An upgrade may be necessary depending once smaller scale details of the situation become more apparent. PWATs rising to AOA 2 inches also support a risk of torrential rainfall and possibly flooding. The very humid air mass across the area will raise the risk of heat-related issues, especially across central into east-central Wisconsin Wednesday afternoon/evening. Much quieter weather is anticipated for the remainder of the period. Scattered showers and storms will be possible Saturday as another cold front drops in from the north. && .AVIATION...for 18Z TAF Issuance Issued at 1229 PM CDT Mon Jul 26 2021 VFR flying conditions will persist through much of this afternoon as high pressure slowly drifts to the east. A thunderstorm complex is expected to develop across northern MN this afternoon and shift into northern Wisconsin this evening. Gusty winds and torrential rainfall are possible with these storms. The strongest storms will likely impact the RHI TAF site mid to late evening, then impact the AUW/CWA TAF sites around or shortly after midnight. Cigs may drop down into the IFR category with any of these storms. Farther south, the storms may weaken before reaching the GRB/ATW/OSH/MTW TAF sites late tonight; however, a wind shift will likely occur along with brief gusty winds. A brief period of LLWS may also develop ahead of the convection tonight. Improving conditions can be expected at each TAF site Tuesday morning. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS.......Skowronski SHORT TERM.....MPC LONG TERM......Skowronski AVIATION.......Kallas
Hazardous weather outlook, Jul 26, 2:40 PM CDT, 1 hour 54 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 240 PM CDT Mon Jul 26 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-271945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 240 PM CDT Mon Jul 26 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight A round of thunderstorms is likely tonight. Some of the storms north and west of the Fox Valley could be severe and produce damaging winds and large hail. There is a marginal to slight risk of severe thunderstorms. Torrential rainfall and flooding are also possible. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Isolated thunderstorms are possible Tuesday afternoon into Tuesday evening. A more substantial round of storms is likely Wednesday afternoon into Wednesday night. Any of the thunderstorms could be severe and produce damaging winds and large hail. Torrential rainfall is also possible, and may lead to flooding. Humid conditions are also likely through Wednesday. The heat index could exceed 90 across central and east-central Wisconsin Wednesday afternoon. The combination of heat and humidity will result in an elevated risk of heat related illness, especially for individuals in poor health. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. LMZ521-522-541>543-271945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 240 PM CDT Mon Jul 26 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Thunderstorms are possible at times. Some of the storms could become strong to severe produce gusty winds, heavy rainfall and lightning. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Thunderstorms will continue to be possible at times through Wednesday night. Any storms that develop will be capable of producing gusty winds, heavy rainfall, and lightning. MPC/Skowronski
In the hours before
Local storm report, Jul 26, 3:37 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
337 PM CDT MON JUL 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 1 E CRIVITZ 45.23N 88.00W
07/26/2021 M0.70 INCH MARINETTE WI PUBLIC
REPORT FROM MPING: DIME SIZED HAIL.
&&
KJSpecial weather statement, Jul 26, 3:42 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Green Bay WI
342 PM CDT Mon Jul 26 2021
WIZ038-039-262115-
Outagamie-Brown-
342 PM CDT Mon Jul 26 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BROWN AND OUTAGAMIE
COUNTIES...
At 339 PM CDT, a strong thunderstorm was located near Black Creek,
or 9 miles northwest of Appleton, moving east at 25 mph. Outflow
from this storm was moving away from the storm, into northeast
Outagamie county.
Winds in excess of 40 mph and penny size hail are possible with this
storm.
Locations impacted include...
Appleton, Kaukauna, Little Chute, Kimberly, Black Creek, Oneida,
Combined Locks, Wrightstown, Shiocton and Freedom.
This includes the following highways...
Interstate 41 between mile markers 140 and 157.
Wisconsin Highway 29 near mile marker 249.
Wisconsin Highway 441 near mile marker 10.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4431 8861 4459 8864 4459 8825 4460 8824
4460 8822 4425 8811
TIME...MOT...LOC 2039Z 279DEG 23KT 4439 8848
SkowronskiSpecial weather statement, Jul 26, 4:01 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Green Bay WI
401 PM CDT Mon Jul 26 2021
WIZ038-039-050-262145-
Outagamie WI-Manitowoc WI-Brown WI-
401 PM CDT Mon Jul 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BROWN...SOUTHEASTERN
OUTAGAMIE AND NORTHWESTERN MANITOWOC COUNTIES UNTIL 445 PM CDT...
At 401 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kaukauna, or 9 miles northeast of Appleton, moving east at 30 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Denmark around 440 PM CDT.
Other locations impacted by this storm include Little Rapids, Langes
Corners, Maribel, Murphy Corner, Wayside, Morrison, Lark, Glenmore,
Freedom and Menchalville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4430 8836 4444 8834 4442 8776 4436 8777
4420 8781
TIME...MOT...LOC 2101Z 278DEG 28KT 4436 8825
MPCSpecial weather statement, Jul 26, 4:19 PM CDT, 15 minutes before
Special Weather Statement National Weather Service Green Bay WI 419 PM CDT Mon Jul 26 2021 WIZ039-040-262200- Kewaunee WI-Brown WI- 419 PM CDT Mon Jul 26 2021 ...SPECIAL WEATHER STATEMENT FOR NORTHERN BROWN AND KEWAUNEE COUNTIES... At 419 PM CDT, Doppler radar was tracking a strong thunderstorm over Green Bay, moving east at 30 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. This strong thunderstorm will be near... Bellevue around 425 PM CDT. Luxemburg around 450 PM CDT. Other locations impacted by this storm include Krok, Slovan, Ellisville, Humboldt, Bellevue, Lambeau Field, Stangelville, Scarboro, East Krok and Leo Frigo Bridge. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4446 8814 4459 8813 4457 8752 4434 8761 TIME...MOT...LOC 2119Z 278DEG 27KT 4452 8804 MPC
Local storm report, Jul 26, 4:27 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
427 PM CDT MON JUL 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM HAIL HOWARD 44.56N 88.06W
07/26/2021 M0.50 INCH BROWN WI NWS EMPLOYEE
NEAR THE HOWARD AREA. A FEW HAIL STONES JUST SMALLER THAN
DIME SIZED HAIL. THE MAJORITY WERE PEA SIZED OR SLIGHTLY
LARGER.
0415 PM HAIL WNW GREEN BAY 44.51N 88.00W
07/26/2021 M0.50 INCH BROWN WI NWS EMPLOYEE
HALF INCH HAIL NEAR HOWARD AND GREEN BAY.
&&
KLJSpecial weather statement, Jul 26, 4:34 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
434 PM CDT Mon Jul 26 2021
WIZ039-040-262230-
Kewaunee WI-Brown WI-
434 PM CDT Mon Jul 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BROWN AND NORTHERN
KEWAUNEE COUNTIES UNTIL 530 PM CDT...
At 434 PM CDT, Doppler radar was tracking a strong thunderstorm near
Green Bay, moving east at 25 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Green Bay, Bay Shore Park, Algoma, Luxemburg, Humboldt, Casco,
Lincoln, Gregorville, Rankin and Euren.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4461 8737 4456 8740 4448 8794 4462 8799
4463 8796 4463 8792 4467 8772 4467 8736
TIME...MOT...LOC 2134Z 261DEG 24KT 4457 8790
MPCThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 2:39 PM CDT | Special Weather Statement | GRB | Portage | 36 min |
| Jul 26, 2:49 PM CDT | Special Weather Statement | GRB | Marinette | 26 min |
| Jul 26, 3:08 PM CDT | Special Weather Statement | GRB | Waupaca | 37 min |
| Jul 26, 3:21 PM CDT | Special Weather Statement | GRB | Marinette | 24 min |
| Jul 26, 3:28 PM CDT | Special Weather Statement | GRB | Brown | 32 min |
| Jul 26, 3:42 PM CDT | Special Weather Statement | GRB | Outagamie | 33 min |
| Jul 26, 3:45 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 45 min |
| Jul 26, 3:46 PM CDT | Special Marine Warning | GRB | 59 min | |
| Jul 26, 4:01 PM CDT | Special Weather Statement | GRB | Brown | 44 min |
| Jul 26, 4:08 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 36 min |
| Jul 26, 4:10 PM CDT | Special Marine Warning | GRB | 65 min | |
| Jul 26, 4:19 PM CDT | Special Weather Statement | GRB | Brown | 41 min |
| Jul 26, 4:32 PM CDT | Severe Thunderstorm Warning | GRB | Door | 43 min |
| Jul 26, 4:54 PM CDT | Special Marine Warning | GRB | 2 hr | |
| Jul 26, 4:58 PM CDT | Severe Thunderstorm Warning | GRB | Kewaunee | 32 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.